• Previous Article
    Positive solutions for Robin problems with general potential and logistic reaction
  • CPAA Home
  • This Issue
  • Next Article
    Multiplicity and concentration of positive solutions for semilinear elliptic equations with steep potential
November  2016, 15(6): 2475-2487. doi: 10.3934/cpaa.2016045

Nonsymmetric elliptic operators with Wentzell boundary conditions in general domains

1. 

Dipartimento di Matematica, Università degli Studi di Bologna, Piazza di Porta S. Donato, 5, 40126 Bologna

2. 

The University of Memphis, Department of Mathematical Sciences, Memphis, TN 38152

3. 

Department of Mathematical Sciences, University of Memphis, Memphis, TN 38152, United States

4. 

Dipartimento di Matematica, Università a di Bologna, 40126 Bologna, Italy

5. 

Dipartimento di Matematica, Università degli Studi di Bari Aldo Moro, Campus-via E. Orabona 4, 70125 BARI

Received  May 2016 Revised  July 2016 Published  September 2016

We study nonsymmetric second order elliptic operators with Wentzell boundary conditions in general domains with sufficiently smooth boundary. The ambient space is a space of $L^p$- type, $1\le p\le \infty$. We prove the existence of analytic quasicontractive $(C_0)$-semigroups generated by the closures of such operators, for any $1< p< \infty$. Moreover, we extend a previous result concerning the continuous dependence of these semigroups on the coefficients of the boundary condition. We also specify precisely the domains of the generators explicitly in the case of bounded domains and $1 < p < \infty$, when all the ingredients of the problem, including the boundary of the domain, the coefficients, and the initial condition, are of class $C^{\infty}$.
Citation: Angelo Favini, Gisèle Ruiz Goldstein, Jerome A. Goldstein, Enrico Obrecht, Silvia Romanelli. Nonsymmetric elliptic operators with Wentzell boundary conditions in general domains. Communications on Pure and Applied Analysis, 2016, 15 (6) : 2475-2487. doi: 10.3934/cpaa.2016045
References:
[1]

T. Clarke, G. R. Goldstein, J. A. Goldstein and S. Romanelli, The Wentzell telegraph equation: asymptotics and continuous dependence on the boundary conditions, Comm. Appl. Anal., 15 (2011), 313-324.

[2]

R. P. Clendenen, G. R. Goldstein and J. A. Goldstein, Degenerate flux for dynamic boundary conditions in parabolic and hyperbolic equations, Discrete Continuous Dynam. Systems, Series S, 9 (2016), 651-660.

[3]

G. M. Coclite, A. Favini, C. G. Gal, G. R. Goldstein, J. A. Goldstein, E. Obrecht and S. Romanelli, The role of Wentzell boundary conditions in linear and nonlinear analysis, in Advances in Nonlinear Analysis: Theory, Methods and Applications (ed. S. Sivasundaran), Cambridge Scientific Publishers Ltd., 2009, 279-292.

[4]

G. M. Coclite, A. Favini, G. R. Goldstein, J. A. Goldstein and S. Romanelli, Continuous dependence on the boundary parameters for the Wentzell Laplacian, Semigroup Forum, 77 (2008), 101-108.

[5]

G. M. Coclite, A. Favini, G. R. Goldstein, J. A. Goldstein, and S. Romanelli, Continuous dependence in hyperbolic problems with Wentzell boundary conditions, Comm. Pure Appl. Anal., 13 (2014), 419-433.

[6]

K.-J. Engel and G. Fragnelli, Analyticity of semigroups generated by operators with generalized Wentzell boundary conditions, Adv. Differential Equations, 10 (2005), 1301-1320.

[7]

H. O. Fattorini, The Cauchy Problem, Addison-Wesley, Reading, 1983.

[8]

A. Favini, G. R. Goldstein, J. A. Goldstein, E. Obrecht and S. Romanelli, Elliptic operators with general Wentzell boundary conditions, analytic semigroups and the angle concavity theorem, Math. Nachr., 283 (2010), 504-521.

[9]

A. Favini, G. R. Goldstein, J. A. Goldstein and S. Romanelli, $C_0$-semigroups generated by second order differential operators with general Wentzell boundary conditions, Proc. Amer. Math. Soc., 128 (2000), 1981-1989.

[10]

A. Favini, G. R. Goldstein, J. A. Goldstein and S. Romanelli, The heat equation with generalized Wentzell boundary condition, J. Evol. Equ., 2 (2002), 1-19.

[11]

A. Favini, G. R. Goldstein, J. A. Goldstein and S. Romanelli, Wentzell boundary conditions in the nonsymmetric case, Math. Model. Nat. Phenom., 3 (2008), 143-147.

[12]

G. R. Goldstein, Derivation and physical interpretation of general boundary conditions, Adv. Diff. Eqns., 11 (2006), 457-480.

[13]

G. R. Goldstein, J. A. Goldstein and M. Pierre, The Agmon-Douglis-Nirenberg problem in the context of dynamic boundary conditions,, in preparation., (). 

[14]

J. A. Goldstein, Semigroups of Linear Operators and Applications, Oxford University Press, Oxford, 1985.

[15]

P. D. Lax, Functional Analysis, Wiley- Interscience, New York, 2002.

[16]

D. Mugnolo and S. Romanelli, Dirichlet forms for general Wentzell boundary conditions, analytic semigroups, and cosine operator functions, Electr. J. Diff. Eq., 118 (2006), 1-20.

[17]

H. Triebel, Theory of Function Spaces, Birkhäuser Verlag, Basel, 1983.

[18]

H. Vogt and J. Voigt, Wentzell boundary conditions in the context of Dirichlet forms, Adv. Differential Equations, 8 (2003), 821-842.

show all references

References:
[1]

T. Clarke, G. R. Goldstein, J. A. Goldstein and S. Romanelli, The Wentzell telegraph equation: asymptotics and continuous dependence on the boundary conditions, Comm. Appl. Anal., 15 (2011), 313-324.

[2]

R. P. Clendenen, G. R. Goldstein and J. A. Goldstein, Degenerate flux for dynamic boundary conditions in parabolic and hyperbolic equations, Discrete Continuous Dynam. Systems, Series S, 9 (2016), 651-660.

[3]

G. M. Coclite, A. Favini, C. G. Gal, G. R. Goldstein, J. A. Goldstein, E. Obrecht and S. Romanelli, The role of Wentzell boundary conditions in linear and nonlinear analysis, in Advances in Nonlinear Analysis: Theory, Methods and Applications (ed. S. Sivasundaran), Cambridge Scientific Publishers Ltd., 2009, 279-292.

[4]

G. M. Coclite, A. Favini, G. R. Goldstein, J. A. Goldstein and S. Romanelli, Continuous dependence on the boundary parameters for the Wentzell Laplacian, Semigroup Forum, 77 (2008), 101-108.

[5]

G. M. Coclite, A. Favini, G. R. Goldstein, J. A. Goldstein, and S. Romanelli, Continuous dependence in hyperbolic problems with Wentzell boundary conditions, Comm. Pure Appl. Anal., 13 (2014), 419-433.

[6]

K.-J. Engel and G. Fragnelli, Analyticity of semigroups generated by operators with generalized Wentzell boundary conditions, Adv. Differential Equations, 10 (2005), 1301-1320.

[7]

H. O. Fattorini, The Cauchy Problem, Addison-Wesley, Reading, 1983.

[8]

A. Favini, G. R. Goldstein, J. A. Goldstein, E. Obrecht and S. Romanelli, Elliptic operators with general Wentzell boundary conditions, analytic semigroups and the angle concavity theorem, Math. Nachr., 283 (2010), 504-521.

[9]

A. Favini, G. R. Goldstein, J. A. Goldstein and S. Romanelli, $C_0$-semigroups generated by second order differential operators with general Wentzell boundary conditions, Proc. Amer. Math. Soc., 128 (2000), 1981-1989.

[10]

A. Favini, G. R. Goldstein, J. A. Goldstein and S. Romanelli, The heat equation with generalized Wentzell boundary condition, J. Evol. Equ., 2 (2002), 1-19.

[11]

A. Favini, G. R. Goldstein, J. A. Goldstein and S. Romanelli, Wentzell boundary conditions in the nonsymmetric case, Math. Model. Nat. Phenom., 3 (2008), 143-147.

[12]

G. R. Goldstein, Derivation and physical interpretation of general boundary conditions, Adv. Diff. Eqns., 11 (2006), 457-480.

[13]

G. R. Goldstein, J. A. Goldstein and M. Pierre, The Agmon-Douglis-Nirenberg problem in the context of dynamic boundary conditions,, in preparation., (). 

[14]

J. A. Goldstein, Semigroups of Linear Operators and Applications, Oxford University Press, Oxford, 1985.

[15]

P. D. Lax, Functional Analysis, Wiley- Interscience, New York, 2002.

[16]

D. Mugnolo and S. Romanelli, Dirichlet forms for general Wentzell boundary conditions, analytic semigroups, and cosine operator functions, Electr. J. Diff. Eq., 118 (2006), 1-20.

[17]

H. Triebel, Theory of Function Spaces, Birkhäuser Verlag, Basel, 1983.

[18]

H. Vogt and J. Voigt, Wentzell boundary conditions in the context of Dirichlet forms, Adv. Differential Equations, 8 (2003), 821-842.

[1]

Giuseppe Maria Coclite, Angelo Favini, Gisèle Ruiz Goldstein, Jerome A. Goldstein, Silvia Romanelli. Continuous dependence in hyperbolic problems with Wentzell boundary conditions. Communications on Pure and Applied Analysis, 2014, 13 (1) : 419-433. doi: 10.3934/cpaa.2014.13.419

[2]

Mahamadi Warma. Parabolic and elliptic problems with general Wentzell boundary condition on Lipschitz domains. Communications on Pure and Applied Analysis, 2013, 12 (5) : 1881-1905. doi: 10.3934/cpaa.2013.12.1881

[3]

Genni Fragnelli, Gisèle Ruiz Goldstein, Jerome Goldstein, Rosa Maria Mininni, Silvia Romanelli. Generalized Wentzell boundary conditions for second order operators with interior degeneracy. Discrete and Continuous Dynamical Systems - S, 2016, 9 (3) : 697-715. doi: 10.3934/dcdss.2016023

[4]

Sibei Yang, Dachun Yang, Wenxian Ma. Global regularity estimates for Neumann problems of elliptic operators with coefficients having a BMO anti-symmetric part in NTA domains. Communications on Pure and Applied Analysis, 2022, 21 (3) : 959-998. doi: 10.3934/cpaa.2022006

[5]

Craig Cowan. Optimal Hardy inequalities for general elliptic operators with improvements. Communications on Pure and Applied Analysis, 2010, 9 (1) : 109-140. doi: 10.3934/cpaa.2010.9.109

[6]

Paul Sacks, Mahamadi Warma. Semi-linear elliptic and elliptic-parabolic equations with Wentzell boundary conditions and $L^1$-data. Discrete and Continuous Dynamical Systems, 2014, 34 (2) : 761-787. doi: 10.3934/dcds.2014.34.761

[7]

Angela A. Albanese, Xavier Barrachina, Elisabetta M. Mangino, Alfredo Peris. Distributional chaos for strongly continuous semigroups of operators. Communications on Pure and Applied Analysis, 2013, 12 (5) : 2069-2082. doi: 10.3934/cpaa.2013.12.2069

[8]

Hung Le. Elliptic equations with transmission and Wentzell boundary conditions and an application to steady water waves in the presence of wind. Discrete and Continuous Dynamical Systems, 2018, 38 (7) : 3357-3385. doi: 10.3934/dcds.2018144

[9]

Davide Guidetti. Parabolic problems with general Wentzell boundary conditions and diffusion on the boundary. Communications on Pure and Applied Analysis, 2016, 15 (4) : 1401-1417. doi: 10.3934/cpaa.2016.15.1401

[10]

Dagny Butler, Eunkyung Ko, Eun Kyoung Lee, R. Shivaji. Positive radial solutions for elliptic equations on exterior domains with nonlinear boundary conditions. Communications on Pure and Applied Analysis, 2014, 13 (6) : 2713-2731. doi: 10.3934/cpaa.2014.13.2713

[11]

Giuseppe Da Prato, Alessandra Lunardi. On a class of elliptic and parabolic equations in convex domains without boundary conditions. Discrete and Continuous Dynamical Systems, 2008, 22 (4) : 933-953. doi: 10.3934/dcds.2008.22.933

[12]

Mahamadi Warma. Semi linear parabolic equations with nonlinear general Wentzell boundary conditions. Discrete and Continuous Dynamical Systems, 2013, 33 (11&12) : 5493-5506. doi: 10.3934/dcds.2013.33.5493

[13]

Bertrand Lods, Mustapha Mokhtar-Kharroubi, Mohammed Sbihi. Spectral properties of general advection operators and weighted translation semigroups. Communications on Pure and Applied Analysis, 2009, 8 (5) : 1469-1492. doi: 10.3934/cpaa.2009.8.1469

[14]

Jeremy LeCrone, Gieri Simonett. Continuous maximal regularity and analytic semigroups. Conference Publications, 2011, 2011 (Special) : 963-970. doi: 10.3934/proc.2011.2011.963

[15]

Li Wang, Qiang Xu, Shulin Zhou. $ L^p $ Neumann problems in homogenization of general elliptic operators. Discrete and Continuous Dynamical Systems, 2020, 40 (8) : 5019-5045. doi: 10.3934/dcds.2020210

[16]

François Hamel, Emmanuel Russ, Nikolai Nadirashvili. Comparisons of eigenvalues of second order elliptic operators. Conference Publications, 2007, 2007 (Special) : 477-486. doi: 10.3934/proc.2007.2007.477

[17]

Giorgio Metafune, Chiara Spina, Cristian Tacelli. On a class of elliptic operators with unbounded diffusion coefficients. Evolution Equations and Control Theory, 2014, 3 (4) : 671-680. doi: 10.3934/eect.2014.3.671

[18]

Giuseppe Di Fazio, Maria Stella Fanciullo, Pietro Zamboni. Harnack inequality for degenerate elliptic equations and sum operators. Communications on Pure and Applied Analysis, 2015, 14 (6) : 2363-2376. doi: 10.3934/cpaa.2015.14.2363

[19]

Simona Fornaro, Giorgio Metafune, Diego Pallara, Roland Schnaubelt. Second order elliptic operators in $L^2$ with first order degeneration at the boundary and outward pointing drift. Communications on Pure and Applied Analysis, 2015, 14 (2) : 407-419. doi: 10.3934/cpaa.2015.14.407

[20]

Mustapha Cheggag, Angelo Favini, Rabah Labbas, Stéphane Maingot, Ahmed Medeghri. Complete abstract differential equations of elliptic type with general Robin boundary conditions, in UMD spaces. Discrete and Continuous Dynamical Systems - S, 2011, 4 (3) : 523-538. doi: 10.3934/dcdss.2011.4.523

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (155)
  • HTML views (0)
  • Cited by (4)

[Back to Top]